Because steroids are hormones, patients who use them for long periods of time must be carefully monitored. The most common side effects are: weight gain; thinning of the skin; upset stomach; muscle weakness in the thighs, shoulders, and neck; “masking” or hiding a fever; mood swings; insomnia; pneumonia; and increased blood sugar levels (especially in patients with diabetes). Steroids can also interact with some seizure medications, either raising or lowering the seizure medicine levels in the blood, which can affect their effectiveness. Your doctor can explain other side effects that may occur with steroid use.
Help I have a friend who is a gym goer Im not sure of his quantity or how long he has been taking steroids, but stopped recently because he had really bad neck pain. No dr or scan, ultrasound etc showed anything. Put on huge pain killer amounts didnt help alot but felt after about six weeks some relief. Until today when he thinks a prior knee issue has flared up. If this a result of steroid abuse how long before it heals? Im pretty sure he wont touch them again. He can handle all over aches and pains but these last two injuries have had him off work.